Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Urinating foam, dark and smelly, loss of appetite. Kidney malfunction?

I have diabetes type 2, for 15 years now. All my kidney function tests have been normal. Although for some time now I developed anemia and my protein has been below normal on serum labs. Recently I have been urinating foam. Sometimes its dark and smells, but sometimes its clear. Foam was not frequent before, but is real frequent now. I have lost my appetite. And I am very tired all the time. Can my kidneys be mal-functioning even though my last labs showed good function?
Asked On : Mon, 25 Jun 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Urologist 's  Response
Jul 2016
Thanks for your query,based on the facts that you have posted it appears that you are known diabetic and passing foamy urine which smells bad since few weeks.
This is most likely to be due to UTI .
Please confirm whether your diabetes is well controlled.

Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to.

Please take broad spectrum antibiotics like Cefotaxime along with urinary antiseptic like Nitrofurantoin twice daily and urine alkaliser thrice daily.and later on switch on to appropriate antibiotics as per culture report.

Ensure to drink more water.To keep your urine dilute This will help to control dysuria.

Hope to get your problem resolved within a week.


Answered: Mon, 18 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor